MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. VITAL MIS POLYAXIAL SCREW 6.5X45MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. VITAL MIS POLYAXIAL SCREW 6.5X45MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 824M6545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2023-00114.
 
Event or Problem Description
It was reported that a closure top was found to have migrated out of the mating vital mis screw via x-ray taken at the patient's one month postoperative appointment.A revision surgery is scheduled to remove and remove and replace the screw and closure top.This is report two of two for this event.
 
Event or Problem Description
It was reported that a closure top was found to have migrated out of the mating vital mis screw via x-ray taken at the patient's one month postoperative appointment.A revision surgery was performed to remove and replace the screw and closure top.The revision surgery was a success without any issues.This is report two of two for this event.
 
Additional Manufacturer Narrative
Corrections in d4: lot & udi number, d9, and h3.Additional information in b5, h4, and h6: component, investigation type, findings, and conclusions.Device evaluation: visual inspection of the returned device revealed signs of use, but no signs of any damage.A functional inspection was performed with the returned screw (pn 824m6545 lot sbm141994) and found the closure top was able to mate with the screw and fully seat into the tulip head.Review of the provided x-ray images shows that the closure top has clearly migrated out of the screw.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: per dhr review, the part was likely conforming when it left zimvie control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
VITAL MIS POLYAXIAL SCREW 6.5X45MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key16746929
Report Number3012447612-2023-00115
Device Sequence Number11579402
Product Code NKB
UDI-Device Identifier00887868513831
UDI-Public(01)00887868513831(10)SBM141994
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203507
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number824M6545
Device Lot NumberSBM141994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic